Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 6, 1997, 3:39 PM CDT for Clay County, Richland County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 6, 1997, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clay County, IL, Richland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 062042 SVRSPI ILC025-159-062130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 339 PM CDT FRI JUN 6 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY - SOUTHEASTERN ILLINOIS RICHLAND COUNTY - SOUTHEASTERN ILLINOIS * UNTIL 430 PM CDT * SOME LOCATIONS AFFECTED SAILOR SPRINGS INGRAHAM NOBLE OLNEY * AT 330 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MInLES SOUTHEAST OF EFFINGHAM...MOVING EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AUTEN/ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:23 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 6, 2:23 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT FRI JUN 6 1997 SFC ANAL INDICATES LOW PRESS OVR CNTRL IL AND MAKING LITTLE MOVEMENT AT THIS TIME. SFC TROUGHS ROTATING AROUND LOW PRODUCING STORMS ACRS WCNTRL AND ECNTRL IL THIS AFTN. AS TROFS ROTATE AROUND LOW...MORE RWS AND TSTMS CAN BE EXPECTED TONIGHT. MDLS INDICATE CNTRL IL UNDER INFLUENCE OF COLD POOL AND SERIES OF VORT MAXS. LIS -2 TO -4 TONIGHT OVR AREA TO SUPPORT CONT DVLPMNT OF STORMS. STORMS ARE PULSE TYPE DUE TO LIGHT AND VAR WINDS ALOFT. AS AIRMASS CONTS TO HEAT THIS AFTN...STORMS SHLD CONT ALONG BNDRYS. MDLS INDICATE LOW SITS OVR AREA ON SAT SO CHC FOR RWS AND TSTMS WILL CONT. AREAS WITH MORE CLDS TODAY HAD TROUBLE REACHING MAXZ TDY...BUT EXPECT MORE SUNSHINE TOM SO GUID LOOKS GOOD FOR TON AND TOM. PIA 54/ 74 SPI 55/ 74 DEC 54/ 74 CMI 55/ 75 LWV 55/ 75 AUTEN
In the hours before
Special weather statement, Jun 6, 11:01 AM CDT, 4 hours 38 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071200- SEVERE WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 6 1997 SYNOPSIS: A LOW PRESSURE AREA LOCATED OVER WEST CENTRAL ILLINOIS WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. AS THE LOW INTERACTS WITH THE GULF MOISTURE...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE SEVERE WEATHER ACROSS PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. DUE TO THE SLOW MOVEMENT OF THESE STORMS HEAVY RAIN IS ALSO POSSIBLE. THE GREATEST THREAT OF SEVERE WEATHER IS SOUTH OF A LINE FROM ST LOUIS TO DANVILLE. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THIS AREA THIS AFTERNOON AND TONIGHT. AUTEN
Special weather statement, Jun 6, 1:48 PM CDT, 1 hour 51 minutes before
ILZ037-041-042-062150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT FRI JUN 6 1997 ...FUNNEL CLOUDS REPORTED SOUTH OF PEKIN AND SOUTH OF MANITO... BETWEEN 125 PM AND 140 PM...NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED BY THE NWS IN LINCOLN. REPORTS WERE RECEIVED FROM THE TAZEWELL COUNTY ESDA...MASON COUNTY SHERIFF...AND TAZEWELL COUNTY SHERIFF. THE FUNNEL CLOUDS WERE REPORTED IN THE AREA WEST OF SOUTH PEKIN...SOUTHWEST OF THE PEKIN AIRPORT...AND SOUTH OF MANITO NEAR FOREST CITY. REPORTS AT THIS TIME INDICATE THAT NONE OF THESE FUNNEL CLOUDS HAVE TOUCHED THE GROUND...AND NO DAMAGE HAS BEEN REPORTED. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTI^NUE TO DEVELOP OVER THE SAME AREA DURING THE AFTERNOON HOURS. THE NWS IN LINCOLN IS CONTINUING TO MONITOR THE SITUATION CLOSELY...AND IF CONDITIONS WARRENT...A WARNING WILL BE ISSUED. GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:04 PM CDT | Tornado Warning | ILX | Fulton | 56 min |
| Jun 6, 2:57 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 48 min |
| Jun 6, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.